Alert archive / Ohio / Snow Advisories in 2006

Snow Advisory 5, NWS Wilmington, OH

March 20, 200629 counties in Ohio; Boone County, Campbell County, Kenton County, Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this snow advisory at Mar 20, 2006, 4:28 AM EST for 29 counties in Ohio; Boone County, Campbell County, Kenton County, Kentucky; 8 counties in Indiana. It took effect at Mar 20, 2006, 11:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2006, 4:28 AM EST (09:28 UTC)
In effect from
Mar 20, 2006, 11:00 PM EST
Expired
Mar 21, 2006, 6:57 PM EST
In force
20 hr
Issued by
NWS Wilmington, OH
All 40 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Campbell County, KY, Kenton County, KY, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 33 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this snow advisory went out at Mar 20, 12:40 AM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Mar 20, 12:40 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1240 AM EST MON MAR 20 2006

.AVIATION (06Z-06Z)...
HIGH PRESSURE WILL ALLOW VFR THROUGH THE FORECAST. CLOUDS WILL
THICKEN AND LOWER TOWARD THE END IN ADVANCE OF DEVELOPING LOW
PRESSURE. FOLLOWING SLOWER GFS SOLUTION...SO LEFT PRECIPITATION OUT.
&&

.SHORT TERM (TONIGHT)...
HIGH AND MID LEVEL CLOUDS SHOULD CONTINUE TO BE ON THE INCREASE
THROUGH THE OVERNIGHT HOURS. TEMPS A LITTLE TOUGH DEPENDING ON HOW
FAST CLOUDS THICKEN UP TONIGHT. RIGHT NOW WILL ALLOW CURRENT
FORECAST OF LOW TO MID 20S TO CONTINUE...THINKING THAT CLOUDS WILL
TAKE A WHILE TO THICKEN UP. NO UPDATE PLANNED.
&&

.PREV DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 337 PM EST SUN MAR 19 2006

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SOME RELATIVELY THIN MID AND HIGH CLOUDS WERE STREAMING IN FROM THE
SW THIS AFTERNOON.  CURRENT TEMPS RANGED FROM THE LOW TO MID 40S.
OVERNIGHT...TEMPS DROP WILL INTO THE 20S.

FOR MONDAY...CLOUDINESS WILL CONTINUE TO ON THE INCREASE IN ADVANCE
OF LOW PRESSURE APPROACHING FROM THE SW.  SIGNIFICANT MODEL
DIFFERENCES STILL ABOUND WITH THIS SYSTEM.

THE NAM IS STILL FASTER THAN THE GFS WITH PCPN ONSET.  THE GFS
PORTENDS A MAINLY SNOW EVENT...LARGELY CONFINED TO AREAS SOUTH OF
I-70 LATE MONDAY NIGHT INTO TUESDAY.  CONVERSELY...THE NAM SUGGESTS
THAT THE SOUTHERN FCST AREA COULD RECEIVE SIGNIFICANT FREEZING RAIN
AND SIGNIFICANT SNOW ACCUMULATIONS MONDAY NIGHT INTO TUESDAY.  WITH
THE NAM...SIGNIFICANT SNOW ACCUMULATION IS ALSO POSSIBLE NORTH OF
I-70...AS ISENTROPIC LIFT AND GOOD MID LEVEL DEFORMATION SETS UP
TUESDAY MORNING INTO THE AFTERNOON.

AT THIS POINT...WILL WEIGHT THE FCST MORE HEAVILY TOWARD THE GFS.
HAVE ISSUED A WINTER STORM WATCH FOR MUCH OF THE SOUTHERN FCST AREA
MONDAY NIGHT INTO TUESDAY.  SINCE THERE IS STILL MUCH
UNCERTAINTY...AND SINCE IT WOULD BE THE 4TH PERIOD...WILL LET THE
NEXT SHIFT DECIDE WHETHER TO HEADLINE THE NORTHERN FCST AREA AS WELL
FOR TUESDAY.

THE FOLLOWING WAS ORIGINALLY ISSUED AT 337 PM EST SUN MAR 19 2006

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
EXPECT BENIGN WEATHER FOR THE LATTER HALF OF THE WEEK INTO THE
WEEKEND. GENERALLY HAVE HIGH PRESSURE RIDGING INTO THE REGION.
HOWEVER AN UPPER LEVEL TROUGH WILL BECOME ESTABLISHED OVER THE GREAT
LAKES TOWARDS THE END OF THE WEEK WHICH WILL BRING AN INCREASE IN
CLOUDS ALONG WITH SOME POTENTIAL FOR LIGHT PRECIPITATION. BUT THE
UNCERTAINTY IS TOO HIGH THAT FAR OUT IN TIME TO INCLUDE AT THIS
POINT. TEMPERATURES WILL REMAIN BELOW NORMAL ALTHOUGH SOME
MODERATION OF THE AIRMASS WILL OCCUR OVER TIME.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WATCH FOR OHZ070>073-077>082-088 FROM 11 PM
MONDAY TO 7 PM TUESDAY.
KY...WINTER STORM WATCH FOR KYZ089>100 FROM 11 PM MONDAY TO 7 PM
     TUESDAY.
IN...WINTER STORM WATCH FOR INZ066-073>075-080 FROM 11 PM MONDAY TO
     7 PM TUESDAY.

&&
Hazardous weather outlook, Mar 19, 4:23 PM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EST SUN MAR 19 2006

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-202130-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
HOCKING-
423 PM EST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY NIGHT THROUGH TUESDAY...SNOWFALL SPREADS NORTH IN ADVANCE
OF LOW PRESSURE TO THE SOUTH. THE TRACK IN STILL UNCERTAIN...BUT
SOME SNOW ACCUMULATIONS ARE POSSIBLE...MAINLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-202130-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
423 PM EST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...
SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY NIGHT THROUGH TUESDAY...SNOWFALL SPREADS NORTH IN ADVANCE
OF LOW PRESSURE TO THE SOUTH. THE TRACK IN STILL UNCERTAIN...BUT
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE. A WINTRY MIX IS ALSO
POSSIBLE ACROSS SOUTHERN OHIO...INDIANA AND KENTUCKY. A WINTER
STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 4:28 AM ESTWinter Storm WarningILNAdams, Brown, Butler, Champaign, Clark, Clermont and 19 more33 hr
Mar 20, 3:59 PM ESTHeavy Snow WarningILNChampaign, Clark, Darke, Fairfield, Fayette, Franklin and 8 more21 hr

Nearby

Snow Advisories in Ohio, 2006Snow Advisories in Indiana, 2006Snow Advisories in Kentucky, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.